MAUDE Adverse Event Report: BOSTON SCIENTIFIC COSTA RICA TRANSEND EX 14 SOFT 205CM; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC COSTA RICA TRANSEND EX 14 SOFT 205CM; WIRE, GUIDE, CATHETER
Model Number M001468060
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedure the subject guidewire was shaped to 45 degree and was delivered along with microcatheter to pass the lesion during a mca (middle cerebral artery) stenosis.The physician noted that the tip of the guidewire was not able to be torqued.While under fluoroscopy found that the subject guidewire had fractured within microcatheter and confirmed a distal tip fracture upon removal of patient anatomy.The procedure was completed successfully with no noted clinical consequences to the patient.
 
Additional Manufacturer Narrative
The device was returned in 2 segments and the lot number was confirmed with the packaging returned with the device.During visual inspection, the guidewire was kinked 23.5cm and 64.0cm from the proximal end and was also kinked 1.5cm and 5.8cm from the distal end.It was broken 89.6cm from the proximal end and was broken 113.7cm from the distal end.Functional testing was not performed due to the condition of the device.Based on the results of the dhr review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on product analysis.The guidewire was returned broken/fractured in 2 segments and kinks were noted at the proximal and distal ends.The condition of the returned guidewire suggests that excessive torque and manipulation during preparation resulted in the observed damage.Additional information provided by the customer indicated that there was no damage noted to the packaging prior to opening the packaging, the device was confirmed to be in good condition during preparation/prior to use on the patient, the device was prepared for use as per the dfu, continuous flush was set up and maintained throughout the clinical procedure and the patient¿s anatomy was not tortuous.The guidewire tip was shaped to 45 degree.There was no friction/resistance encountered during the procedure.The fracture was noted on the distal section of the guidewire, during delivery along with the microcatheter to pass the lesion during a mca stenosis, the tip of the guidewire was not able to be torqued with the manipulation, so the operator took it out for check and found the guidewire fractured.This complaint appears to be associated with a product that met stryker and design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.Therefore an assignable cause of procedural factors will be assigned to the reported and analysed 'nv - guidewire distal tip broken/fractured during use¿ in addition to the analysed 'nv - guidewire kinked/bent¿.
 
Event or Problem Description

Brand Name
TRANSEND EX 14 SOFT 205CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC COSTA RICA
coyol facility, 2546 first st.
propark free zone
alajuela 20101
CS  20101
MDR Report Key11298905
Report Number3008853977-2021-00005
Device Sequence Number19702678
Product Code DQX
UDI-Device Identifier08714729201212
UDI-Public08714729201212
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K931584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/03/2021
Device Model NumberM001468060
Device Catalogue NumberM001468060
Device Lot Number24873119
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2021
Initial Date Received by Manufacturer 01/11/2021
Supplement Date Received by Manufacturer04/09/2021
Initial Report FDA Received Date02/08/2021
Supplement Report FDA Received Date04/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 MICROCATHETER (STRYKER)
Patient Age50 YR
Patient Weight63